Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 151, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 18, 2005, 9:43 AM CDT for Knox County, Illinois. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2005, 9:43 AM CDT (14:43 UTC)
- Expired
- Aug 18, 2005, 10:31 AM CDT
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 74 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 9:55 AM CDT | TSTM WND DMG | Galesburg, IL | LARGE TREE LIMBS DOWN. REPORTED BY KNOX COUNTY EMA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 757 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 181443 SVRILX ILC095-181545- /O.NEW.KILX.SV.W.0151.050818T1443Z-050818T1545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 943 AM CDT THU AUG 18 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 1045 AM CDT * AT 938 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GALESBURG...AND WAS MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... RIO KNOXVILLE WATAGA ONEIDA GILSON MAQUON ALTONA VICTORIA OTHER LOCATIONS IN THE WARNING INCLUDE...HENDERSON...WILLIAMSFIELD... YATES CITY...DAHINDA AND DELONG. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4116 9043 4073 9044 4073 9000 4115 9001 $$ BARKER
3 follow-up statements
000 WWUS53 KILX 181455 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 955 AM CDT THU AUG 18 2005 ILC095-181545- /O.CON.KILX.SV.W.0151.000000T0000Z-050818T1545Z/ KNOX- 955 AM CDT THU AUG 18 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 AM CDT FOR KNOX COUNTY... AT 949 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GALESBURG...MOVING EAST AT 30 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... KNOXVILLE. WATAGA. GILSON. ONEIDA. MAQUON. ALTONA. VICTORIA. WILLIAMSFIELD. IF YOU ARE CAUGHT OUTDOORS IN THIS STORM...MOVE TO A STRONG BUILDING AND STAY AWAY FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS. AVOID TALL OBJECTS AND METAL STRUCTURES. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4115 9043 4072 9044 4072 9000 4114 9001 $$ BARKER
000 WWUS53 KILX 181508 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1008 AM CDT THU AUG 18 2005 ILC095-181545- /O.CON.KILX.SV.W.0151.000000T0000Z-050818T1545Z/ KNOX- 1008 AM CDT THU AUG 18 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 AM CDT FOR KNOX COUNTY... AT 1006 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KNOXVILLE...MOVING EAST AT 35 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... MAQUON. ALTONA. VICTORIA. YATES CITY. WILLIAMSFIELD. IF YOU ARE CAUGHT OUTDOORS IN THIS STORM...MOVE TO A STRONG BUILDING AND STAY AWAY FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS. AVOID TALL OBJECTS AND METAL STRUCTURES. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4115 9043 4072 9044 4072 9000 4114 9001 $$ BARKER
000 WWUS53 KILX 181531 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1032 AM CDT THU AUG 18 2005 ILC095-181542- /O.CAN.KILX.SV.W.0151.000000T0000Z-050818T1545Z/ KNOX- 1032 AM CDT THU AUG 18 2005 ...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY HAS BEEN CANCELLED... AT 1027 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4115 9043 4072 9044 4072 9000 4114 9001 $$ BARKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 5:30 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Aug 18, 5:30 AM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 530 AM CDT THU AUG 18 2005 .DISCUSSION... HOT...HUMID AND ACTIVE WEATHER PATTERN EXPECTED FOR CENTRAL IL THROUGH SAT WITH WARM FRONT MOVING NE THROUGH CENTRAL IL TODAY AND A STRONG COLD FRONT SLIDING SE THROUGH THE STATE SAT. FORECAST CHALLENGE IS ADDRESSING CONVECTION CHANCES AND SEVERE WEATHER RISK AND HOW HOT IT GETS THROUGH SAT. THEN LOOKING AT HOW MUCH COOLER IT GETS BEHIND THE COLD FRONT EARLY NEXT WEEK. GFS WAS PREFERRED MODEL BY NCEP THOUGH SUFFERING FROM CONVECTIVE FEEDBACK. GUIDANCE TEMPS SIMILAR AND FOLLOWED THROUGH SAT...EXCEPT WENT A FEW DEGREES COOLER FOR HIGHS TODAY. .SHORT TERM...TODAY THROUGH SATURDAY NIGHT DAWN SURFACE ANALYSIS HAS 1003 MB LOW PRESSURE OVER SE SD WITH A WARM FRONT EXTENDING ACROSS CENTRAL IOWA INTO SW IL FROM JUST NORTH OF A QUINCY TO EVANSVILLE LINE. 1022 MB HIGH PRESSURE WAS OVER WESTERN QUEBEC AND RIDGING SOUTH ACROSS THE ATLANTIC STATES. MUGGY TEMPS WERE NEAR DEWPOINTS IN THE UPPER 60S AND LOWER 70S WITH LIGHT SE WINDS. A BIT OF FOG FROM THE IL RIVER SE WITH VSBYS 1 TO 2 MILES. MOST OF CENTRAL IL HAS BEEN DRY SO FAR THIS MORNING. WIDELY SCATTERED LINE OF CONVECTION LIFTED NE INTO NE IL AND NW INDIANA WITH ELEVATED WARM FRONT. AN AREA OF SCATTERED CONVECTION WAS FROM ROBINSON AND LAWRENCEVILLE SOUTH INTO WESTERN KY AND DRIFTING EAST. ANOTHER AREA OF MORE SOLID CONVECTION WITH AN MCS OVER CENTRAL MO MOVING EAST TOWARD ST LOUIS. AND A THIRD AREA OF CONVECTION WITH AN MCS WAS OVER EASTERN IOWA AND SW WI MOVING ENE. WARM FRONT IS PROGGED TO LIFT NE ACROSS CENTRAL IL TODAY WITH AN INCREASING CHANCE OF CONVECTION FROM WEST TO EAST AS THE DAY PROGRESSES AS ATMOSPHERE BECOMES MORE UNSTABLE THIS AFTERNOON WITH LIFTED INDICES OF MINUS 5-7C AND MLCAPES 2000 TO 3000 J/KG. UPPER LEVEL SHORT WAVE OVER WESTERN MN/IA TO MOVE EAST ACROSS NORTHERN IL AND WI THIS AFTERNOON WHILE 40 TO 50 KNOT 500 MB JET MOVES EAST TOWARD CENTRAL IL BY SUNSET. SO INCREASING WIND SHEAR ALONG WITH HIGH INSTABITLY SUPPORTS AT LEAST SLIGHT RISK OF SEVERE STORMS PER SPC LATER THIS AFTERNOON AND EVENING ESPECIALLY FROM 3 TO 9 PM. GREATEST SEVERE THREAT IS LARGE HAIL AND DAMAGING WIND GUSTS ESPECIALLY NORTH OF I-70. SUPERCELLS WITH ISOLATED TORNADOES WILL BE MORE LIKELY OVER NORTHERN IL...EASTERN IOWA AND SOUTHERN WI. HEAVY RAIN POSSIBLE TOO WITH PRECIPITABLE WATER VALUES 1.5 TO 2 INCHES. HIGHS HAVE BEEN 1 TO 3 DEGREES COOLER THAN MAV PAST TWO DAYS AND WILL FOLLOW THAT ROUTE TODAY WITH UPPER 80S MOST AREAS AND HUMID AS DEWPOINTS ELEVATE INTO THE LOW TO MID 70S. CONVECTION CHANCES SHOULD DIMINISH OVERNIGHT ESPECIALLY SOUTHERN AREAS AS WARM FRONT LIFTS NORTH OF CENTRAL IL. UPPER LEVEL RIDGING INTO CENTRAL IL FRI LOOKS TO KEEP MOST AREAS DRY ALONG WITH AND HOT AND HUMID CONDITIONS. KEPT SLIGHT CHANCE OF CONVECTION AND BEST FORCING TO BE NORTH AND WEST OF AREA FRI. HOT FRI WITH HIGHS NEAR 95F AND DEWPOINTS IN THE 70S GIVES AFTERNOON HEAT INDEX READINGS 100 TO 105 WITH SE IL AROUND 105F WHERE MORE SUNSHINE POSSIBLE AND HEAT ADVISORY MAY BE NEEDED HERE. CONVECTION CHANCES INCREASE AGAIN ESPECIALLY NW OF I-70 FRI NIGHT STRONG CUTOFF UPPER LEVEL LOW OVER SOUTHERN ALBERTA MOVES TO JUST NORTH OF MN BY DAWN SAT AND DRIVES A STRONG COLD FRONT SE INTO NW IL. SPC HAS SLIGHT RISK OF SEVERE THUDNERSTORMS FRI NIGHT NW OF THE IL RIVER WITH MCS MOVING OUT OF IOWA. THIS FRONT TO SLIDE SE THROUGH CENTRAL IL SAT AND BE NEAR THE OHIO RIVER BY SUNSET SAT. SPC HAS SLIGHT RISK OF SEVERE STORMS NE OF AREA SAT BUT WILL NEED TO BE WATCHED. CONVECTION CHANCES LOOK TO DIMINISHED FROM NW TO SE SAT AFTENOON INTO EARLY SAT EVENING. MOST OF AREA LOOKS DRY BY SAT NIGHT...THOUGH DID KEEP A SMALL CHANCE OF CONVECTION OVER SE IL THEN. GFS IS SLOWER WITH COLD FRONT THAN NAM. .LONG TERM...SUNDAY THROUGH THURSDAY DRY...COOLER AND LESS HUMID WEATHER PREVAILS EARLY NEXT WEEK BEHIND THE COLD FRONT AS CANADIAN HIGH PRESSURE BUILDS INTO THE MIDWEST AND STICKS AROUND THROUGH MID WEEK ENSURING DRY WEATHER. COOLED TEMPS A FEW DEGREES EARLY NEXT WEEK TO BELOW NORMAL LEVELS PER COOLER 850 MB TEMPS. TEMPS MODERATE BACK TO NORMAL BY THE SECOND HALF OF THE WEEK WITH HIGH PRESSURE SLIPPING OFF THE EAST AND UPPER LEVEL RIDGING INTO IL AND THE OHIO VALLEY. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. HUETTL
Hazardous weather outlook, Aug 18, 7:30 AM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LINCOLN IL 730 AM CDT THU AUG 18 2005 CORRECTED SPOTTER ACTIVATION SECTION ILZ027>031-036>038-040>057-061>063-066>068-071>073-191100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 730 AM CDT THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS...CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL LIFT NORTHWARD THROUGH THE AREA TODAY AND COMBINE WITH INCREASING LOW LEVEL MOISTURE TO PRODUCE THUNDERSTORMS ACROSS THE AREA...MAINLY LATE THIS AFTERNOON AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND HAIL THE MAIN THREAT. ISOLATED TORNADOES ARE ALSO POSSIBLE NORTH OF INTERSTATE 72. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FRONTAL SYSTEM WILL REMAIN OVER THE AREA FRIDAY AND BRING ANOTHER ROUND OF THUNDERSTORMS TO THE AREA FRIDAY NIGHT AND SATURDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER NORTHWEST OF THE ILLINOIS RIVER FOR FRIDAY NIGHT. IN ADDITION...HOT AND HUMID WEATHER WILL RETURN TO THE AREA FRIDAY AFTERNOON WITH HEAT INDEX VALUES OF 100 TO 105. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON...INTO TONIGHT. AUTEN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 10:53 AM CDT | Severe Thunderstorm Warning | ILX | Marshall | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.